Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 337, NWS Tallahassee, FL

July 30, 2012Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 1:32 PM EDT for Dixie County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 1:32 PM EDT (17:32 UTC)
Expired
Jul 30, 2012, 2:15 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 148 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3159 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS52 KTAE 301732
SVRTAE
FLC029-301815-
/O.NEW.KTAE.SV.W.0337.120730T1732Z-120730T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DIXIE COUNTY IN FLORIDA...

* UNTIL 215 PM EDT

* AT 130 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 29 MILES WEST OF YELLOW JACKET...OR 7
  MILES SOUTHWEST OF STEINHATCHEE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2954 8297 2946 8298 2945 8301 2938 8304
      2946 8334 2949 8336 2948 8337 2949 8340
      2959 8342 2966 8342 2958 8294
TIME...MOT...LOC 1731Z 285DEG 40KT 2958 8340

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:10 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 30, 11:10 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1110 AM EDT Mon Jul 30 2012

...Isolated strong to severe thunderstorms possible today...

.NEAR TERM...[Thru This Aftn]...This mornings sounding came in
really unstable with 4069 cape and a PWAT of 2.1 inches.  Today's
sounding is similar to last Wednesday sounding except that water
vapor loop shows PVA lobe sagging south into the Florida Panhandle
with sharp dry line boundary across Alabama extending northeast into
Central Georgia and into the Carolinas. With todays convective
temperature of 83F compared to Wednesdays 92F, we expect a much
earlier start but similar strength storms.  South of this boundary,
convection is already firing up in the very unstable moist area.
Lines of east-west convection will be attempting to sag
southsoutheast under prevailing northwesterly flow, outflow
boundaries and seabreeze effects may stall or even backbuild
convection back to the north.  However, individual Storm motion will
be to the east today.  A major challenge to the forecast will be the
collision of the convection associated with the upper level features
sagging south, combined with outflow boundaries and seabreeze
impacts could create situations for copious accumulation of rainfall
and localized flooding. Beyond that there is the potential for
isolated severe storms over the Panhandle west of the Apalachicola
River possibly extending in extreme southern portions of Southeast
Alabama.

&&
.AVIATION...
Very moist conditions generated MVFR to IFR conditions this morning
at the Aerodromes, however all sites are now VFR.  Expecting a very
active thunderstorm day today.

&&
.MARINE...
No changes to forecast issued last night.  Thunderstorms are already
very active along the near coastal sections from the Panhandle to
the Florida Big Bend.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

BLOCK
Hazardous weather outlook, Jul 30, 4:45 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EDT MON JUL 30 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
445 AM EDT MON JUL 30 2012 /345 AM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY...ESPECIALLY SOUTH AND EAST OF A LINE FROM ABOUT DOTHAN TO
ALBANY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH
WIND GUSTS FROM 40 TO 60 MPH AND DIME TO QUARTER SIZE HAIL. AN
ISOLATED...BRIEF TORNADO CAN NOT BE RULED OUT. LOCALIZED FLOODING
WILL ALSO BE POSSIBLE...MAINLY IN URBAN AND LOW LYING AREAS THAT
RECEIVE A LOT OF RAIN IN A SHORT TIME. OTHERWISE...THE MOST COMMON
THREAT FROM TODAYS STORMS WILL BE FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY...

CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM
THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A
TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND
GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR
UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY
TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY...THERE
IS A GOOD CHANCE THAT ADVISORIES AND WARNINGS WILL BE
ISSUED...ESPECIALLY THIS AFTERNOON AND EVENING. SPOTTERS SHOULD
CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY
IS ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jul 30, 8:59 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EDT MON JUL 30 2012

FLZ012-014-015-026-027-112-114-115-127-301400-
INLAND BAY FL-INLAND GULF FL-COASTAL WAKULLA FL-COASTAL GULF
FL-COASTAL BAY FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-INLAND
WAKULLA FL-LIBERTY FL-
859 AM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY...FRANKLIN...
GULF...LIBERTY AND WAKULLA COUNTIES...

* UNTIL 1000 AM EDT/900 AM CDT/

AT 754 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS 5 MILES WEST OF MEXICO BEACH...OR NEAR DAVIS
BEACH...MOVING EAST AT 15 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 2965 8535 2990 8537 3019 8582 3003 8440
      2991 8433 2991 8453 2981 8464 2983 8456
      2981 8456 2979 8458 2982 8470 2968 8487
      2978 8489 2969 8517 2961 8502 2977 8469
      2976 8469 2968 8478 2958 8505
TIME...MOT...LOC 1259Z 282DEG 15KT 2997 8548

60-VISE
Special weather statement, Jul 30, 10:39 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 AM EDT MON JUL 30 2012

FLZ012>015-018-026-027-112-114-115-118-127-301530-
CALHOUN FL-INLAND JEFFERSON FL-INLAND BAY FL-INLAND GULF FL-COASTAL
JEFFERSON FL-COASTAL WAKULLA FL-COASTAL GULF FL-COASTAL BAY
FL-COASTAL FRANKLIN FL-INLAND FRANKLIN FL-INLAND WAKULLA FL-LIBERTY
FL-
1039 AM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BAY...
CALHOUN...FRANKLIN...GULF...JEFFERSON...SOUTHERN LIBERTY AND WAKULLA
COUNTIES...

* UNTIL 1130 AM EDT/1030 AM CDT/

AT 1032 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS OVER THE ADVISED AREA MOVING SOUTHEAST AT 15 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH SOME OF THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2967 8521 2965 8534 2990 8537 3024 8594
      3027 8409 3009 8407 3005 8430 2989 8435
      2991 8453 2982 8465 2980 8463 2982 8456
      2981 8456 2979 8458 2969 8517 2961 8502
      2976 8469 2968 8478 2958 8505
TIME...MOT...LOC 1434Z 288DEG 11KT 3017 8472

22-BARRY
Special weather statement, Jul 30, 11:55 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUL 30 2012

FLZ011-013>018-026-027-115-118-127-301700-
CALHOUN FL-LEON FL-JACKSON FL-INLAND JEFFERSON FL-INLAND GULF
FL-COASTAL JEFFERSON FL-COASTAL WAKULLA FL-COASTAL FRANKLIN FL-INLAND
FRANKLIN FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL-
1155 AM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...
FRANKLIN...GADSDEN...GULF...JACKSON...JEFFERSON...LEON...LIBERTY AND
WAKULLA COUNTIES...

* UNTIL 100 PM EDT/NOON CDT/

AT 1145 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS OVER THE ADVISED AREA MOVING NORTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3040 8538 3070 8536 3066 8387 3046 8385
      3011 8398 3006 8416 3007 8426 3001 8435
      2997 8434 2983 8471
TIME...MOT...LOC 1554Z 279DEG 13KT 3020 8477

22-BARRY
Special weather statement, Jul 30, 12:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT MON JUL 30 2012

FLZ019-028-029-034-128-134-301715-
INLAND DIXIE FL-LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-COASTAL
TAYLOR FL-COASTAL DIXIE FL-
1213 PM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...
LAFAYETTE...MADISON AND TAYLOR COUNTIES...

* UNTIL 115 PM EDT

AT 1210 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.

THESE STORMS ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2982 8293 2961 8296 2959 8293 2935 8306
      2933 8307 2933 8311 2968 8343 2980 8360
      2990 8367 2997 8379 2996 8383 3007 8399
      3030 8380 3030 8322 3018 8324 3012 8322
      3009 8307 2995 8292 2986 8287
TIME...MOT...LOC 1611Z 287DEG 11KT 3000 8325

22-BARRY
Special weather statement, Jul 30, 1:16 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
116 PM EDT MON JUL 30 2012

FLZ028-029-034-128-134-301815-
INLAND DIXIE FL-LAFAYETTE FL-INLAND TAYLOR FL-COASTAL TAYLOR
FL-COASTAL DIXIE FL-
116 PM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE...LAFAYETTE
AND TAYLOR COUNTIES...

* UNTIL 215 PM EDT

AT 115 PM EDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT
NUMEROUS STRONG THUNDERSTORMS OVER TAYLOR...LAFAYETTE...MADISON
AND DIXIE COUNTIES...MOVING SOUTHEAST AT 10 TO 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH SOME OF THESE STORMS.

THESE STORMA ARE ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS
WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 2928 8315 2942 8324 2942 8329 2947 8332
      2950 8341 2965 8342 2973 8358 2981 8360
      2988 8365 2997 8379 2996 8383 3006 8396
      3010 8396 3026 8383 3024 8324 3012 8322
      3009 8307 2996 8293 2933 8307 2932 8314
TIME...MOT...LOC 1716Z 283DEG 12KT 3008 8328

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:59 AM EDTSpecial Weather StatementTAEFranklin, Gulf61 min
Jul 30, 10:39 AM EDTSpecial Weather StatementTAEBay, Franklin, Gulf, Wakulla51 min
Jul 30, 10:43 AM EDTSpecial Marine WarningTAE62 min
Jul 30, 11:55 AM EDTSpecial Weather StatementTAECalhoun, Gadsden, Jefferson, Leon, Liberty, Wakulla65 min
Jul 30, 12:13 PM EDTSpecial Weather StatementTAEDixie, Lafayette, Taylor62 min
Jul 30, 12:59 PM EDTSpecial Marine WarningTAE61 min
Jul 30, 1:16 PM EDTSpecial Weather StatementTAEDixie, Lafayette, Taylor59 min
Jul 30, 1:45 PM EDTSevere Thunderstorm WarningTAEWalton45 min
Jul 30, 1:54 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington51 min
Jul 30, 2:12 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington63 min
Jul 30, 2:30 PM EDTSevere Thunderstorm WarningTAEWalton45 min
Jul 30, 2:44 PM EDTSpecial Marine WarningTAE106 min
Jul 30, 2:47 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Walton, Washington58 min
Jul 30, 3:09 PM EDTSevere Thunderstorm WarningTAEWalton51 min
Jul 30, 3:39 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty66 min
Jul 30, 4:12 PM EDTSpecial Marine WarningTAE2 hr
Jul 30, 4:49 PM EDTSevere Thunderstorm WarningTAELiberty31 min
Jul 30, 4:54 PM EDTSevere Thunderstorm WarningTAECalhoun, Liberty26 min
Jul 30, 5:28 PM EDTSevere Thunderstorm WarningTAEWalton12 min
Jul 30, 7:12 PM EDTSpecial Weather StatementTAEJefferson48 min
Jul 30, 7:50 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon40 min
Jul 30, 7:55 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.